Ohio, 2024

Tornadoes and Hail in Ohio, April 17, 2024

April 17, 2024 · NWS ILN · 34 events in 12 counties and zones

Scattered thunderstorms developed as a low pressure system moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed as a low pressure system moved through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 17, 12:40 PM EST, 13 minutes earlier.

Area forecast discussion, Apr 17, 12:40 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
140 PM EDT Wed Apr 17 2024

.SYNOPSIS...
Showers and a few thunderstorms will be found over the region
today ahead of a cold front crossing in the late day and early
evening. Zonal westerly flow will be found behind the front
until a surface low tracks through northern Ohio overnight
Thursday, with a trailing cold front affecting the entire
region. Building high pressure behind this second front will
keep a cool pattern in the Ohio Valley through the weekend.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Looking at recent reflectivity data, storms being forced by the
cold front are starting to pop in western Indiana/ southwestern
Michigan. Satellite imagery depicts a wide dry slot moving into
our region at the time of this writing. Anticipating that this
insolation will help us destabilize a bit easier this
afternoon; ACARS out of IND supports this thinking.

12Z CAMs suggest that this line will swing through our area during
the mid afternoon hours extending through much of the CWA,
however, the greatest severe threat still appears to be along
and north of I-70 where forecast UH swaths gain intensity nearer
to central and eastern Ohio. With the conditional severe threat,
all hazards still remain on the table with MLCAPE of 1500+,
effective bulk shear values 40-45 kts, steepening lapse rates,
and subtle turning in the lowest levels. Any severe threat/
storms that do move through our region should have moved east by
evening hours- this looks to primarily be an afternoon show.

Outside of convection, gusty winds will move through the region
with the stronger pressure gradient and cold frontal passage.
For now, have highlighted this in the HWO.

Finally, continued high PWATs and wet vertical profiles will
result in effective rain rates, potentially leading to areas of
isolated flooding.

Previous discussion->There is a strong push
from the models to limit any showers over the region to the
northern CWA, where thunder will be at a peak from 19-23Z.
Strong winds 15-25 mph with gusts to 30-35 mph will make for a
breezy day. Day 1 outlook did not agree with the chance of
precipitation as noted by surrounding forecast offices including
ILN. Our forecast this morning looks overdone when compared to
surrounding offices, but it felt too hasty for our area to be
cut that much that early.

Severe threat appears to be limited to CWA along and north of
the I-70 corridor, probably a little more north than along. As
per usual lately, model agreement is not so easy to come by. A
few note a strong decrease in this afternoon's dewpoints, into
the mid and lower 50s which would lead to little activity if
realized. The negatively tilting trough crossing through
northwest Ohio has been gaining some speed when compared to
prior models. This suggests a very narrow corridor where
dynamics /could/ come in play with an equally narrow corridor of
moderate instability. This instability is primarily aloft and
any lower based storms would need to punch through a fairly
strong cap. Likewise, elevated storms that may develop will
have a difficult time bringing the bulk of their energy to the
surface, and the bulk of the energy available looks to be
modest at best.

All this being said, a slight chance of severe winds near 60 mph
could accompany the strongest storms for a brief window of time
this afternoon over the northern third of the CWA. Expect the
trend will be to reduce even more the threat and footprint of
storms as new models come in this morning.

Highs today will be in the 70s with breezy conditions.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A cold front will have crossed most of the CWA by this time, but
may still be located east of the Scioto River. Winds will have
died down to a more manageable 8-12 mph overnight, more like
10-15 over the northern half. A surface ridge of high pressure
will work into western CWA by daybreak. This will cut winds even
more to the 5-10 mph category that should persist through the
day as the high crosses to the east.

With clearing sky cover, overnight lows will drop from the
upper 40s in the northwest, low 50s for most of the CWA, and
maybe only the mid 50s over parts of northern Kentucky and the
lower Scioto Valley.

Some increasing high clouds on Thursday will be found in the
latter half of the day, particularly in the northwest. A lighter
wind and abundant sunshine for most of the area will see highs
reach the mid and upper 70s, some lower 70s in west central
Ohio.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The long term period is going to start off on an active note as
a midlevel S/W ejects E through the central/srn OH Vly within
the quasi-zonal flow aloft. This will be the impetus that
/finally/ brings a more concerted push of cooler/drier air back
into the region, which will settle in this weekend through early
next week.

But before we get to the quieter weather for this weekend, it
is worth noting that the signal for potential active weather has
increased over the past day or so (particularly for the Tri-
State and points further to the SW in KY). The reason for
heightened concern stems from the fact that the front that will
push through today/tonight (Wednesday/Wednesday night) will lose
southward momentum late tonight, essentially stalling out just
to our S and pivoting back to the N rather abruptly during the
day Thursday as the S/W moves into the mid MS Rvr Vly. The lack
of a stronger push of the front to the S means that the
reservoir of LL moisture/warmth will be able to filter back in
(to near/just N of the OH Rvr) by Thursday evening, and may do
so rather easily. The trend in temp guidance upward for Thursday
has been notable and points to at least some cause for concern
as the S/W moves into the region Thursday evening/night. Ample
forcing should spread W to E, with a pool of moderate SB-instby
on the order of 1500-2000 J/kg (courtesy of sfc DPs in the lower
60s) residing immediately ahead of it near/SW of the Tri-
State/N KY.

While the attendant sfc low is not all that strong/deep, it
will have plenty of mid/upper level support to promote broad-
scale lift with the diffuse warm front able to make it to near
I-70 by Thursday evening. Sufficient deep-layer (sfc-6km) shear
on the order of 40kts should promote some storm organization,
with indications for one or more bowing structures to track/ride
to the ESE along the nosing instby gradient NE near the OH Rvr
from Bloomington, IN to CVG. The best SB-instby should pinch off
with north/eastward extent, but there is considerable
uncertainty in just where this will occur. Of course, pattern
recognition tells us that it is likely that the clusters/bowing
segments of convection will take on more of a SE trajectory with
time (tending to go toward the richer LL moisture to the S),
perhaps only grazing the Tri-State of SE IN, SW OH, and N KY
between about 02z-06z Friday, with additional (potentially
slightly elevated) convection extending further N in EC IN and
WC OH and the Miami Valley. The LL thermodynamic environment
should be increasingly questionable closer to I-70 Thursday
evening/night, lending doubt to the prospect of strong/severe
storms this far north. However, should sufficient sfc-based
destabilization occur immediately ahead of the convection, the
greatest (conditional) threat with the activity near the Tri-
State into N KY will undoubtedly be strong to damaging winds,
especially in such a favorable (~1000J/kg) DCAPE environment. Of
course, if the convection is able to grow upscale into a larger
bowing segment, the potential for more widespread strong/severe
wind gusts would evolve, likely focusing /just/ to the SW of
the ILN FA in parts of NW/central KY late Thursday evening.
Nevertheless, there is enough of a signal to add mention of
strong to severe storms (with damaging wind gusts) for parts of
the Tri-State late Thursday evening based on recent trends. This
potential will likely reside in a rather small temporal and
spatial capacity, but will add mention nonetheless.

As we progress later into the night Thursday, there still
should be SCT to numerous TSRA activity, although likely in a
weakening trend with northward/eastward extent. Do think that
most spots see /some/ pcpn Thursday evening/night, with the
severe threat focusing near the Tri-State from about 02z-06z or
so.

The SHRA/TSRA activity will sweep through the remainder of the
area late Thursday night into Friday morning, trend dry
progressively from W to E between 12z-15z. Much cooler/drier air
filters in from the NW in the post-frontal environment, with
some sunshine likely to return for most spots by Friday
afternoon as daytime highs generally range from the upper 50s to
mid 60s.

Several chilly nights are on tap each night Friday/Saturday/Sunday
as very broad-scale troughing evolves for the OH Vly and points
eastward this weekend. The coldest nights are likely to be
Saturday night and Sunday night as temps dip into the mid to
upper 30s. Some frost will be possible both of these nights,
particularly near/N of the OH Rvr and in the typical sheltered
locales. Expect that SHRA activity associated with the system
darting across the TN Vly late Saturday into Sunday should stay
S of the ILN FA, with dry conditions expected to prevail Friday
morning through Monday.

Daytime highs Saturday will generally be in the upper 50s,
followed by lower 60s Sunday and mid 60s Monday. The next
widespread chance for rain will arrive Monday night into
Tuesday, with temps generally getting back close to, or above,
normal by midweek next week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A line of storms ahead of a cold front currently moving into
northwest Ohio will continue eastward this afternoon. All site
(except KCVG/KLUK) has a period of TSRA when storms are forecast
to move through. For the two southern sites, confidence is
lower that storms will reach that far south, so opted to keep
TAFs cleaner for the time being.

Outside of storms, CIGs have cleared up to a scattered deck of
stratocu and will continue clearing through the evening hours.
Strong southwesterly winds, gusting to 35 knots, shift to out of
the west after frontal passage. Winds remain elevated through
the afternoon but will decrease around sunset.

Clouds continue to decrease into the overnight hours and VFR
conditions should prevail into Thursday morning. Some hi-res
guidance hints at patchy fog development in southwest Ohio/
northern Kentucky after winds die down, however, doesn't look to
be widespread or dense, therefore have not included in TAFs.

OUTLOOK...Showers and thunderstorms with MVFR CIGs/VSBYs are
possible Thursday evening into Friday. Wind gusts around 30
knots are possible Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...CA/Franks
SHORT TERM...Franks
LONG TERM...KC
AVIATION...CA
Hazardous weather outlook, Apr 17, 9:53 AM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1053 AM EDT Wed Apr 17 2024

KYZ097>100-OHZ078-079-081-088-181000-
Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Scioto-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Breezy south winds will gust to around 40 mph at times this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>096-OHZ077-181000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Hamilton-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Breezy south winds will gust to around 40 mph at times this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of showers and storms is likely late Thursday evening.
A few strong to severe storms will be possible, with gusty to
damaging winds being the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Thursday evening.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-080-
082-181000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Highland-Pike-
1053 AM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected to develop this afternoon. Some
of these thunderstorms may be severe. Primary threats include
strong/damaging winds and large hail. A tornado or two cannot be
ruled out.

Outside of the the thunderstorms, breezy south winds will gust to
around 40 mph at times this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Areas of frost or patchy frost will be possible both Saturday night
and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Apr 17, 12:17 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
117 PM EDT Wed Apr 17 2024

OHZ034-171745-
Mercer OH-
117 PM EDT Wed Apr 17 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MERCER COUNTY THROUGH
145 PM EDT...

At 117 PM EDT, strong thunderstorms were located along a line
extending from Monroe to 7 miles south of Portland, moving northeast
at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Celina, Coldwater, St. Henry, Fort Recovery, Rockford, Wabash,
Mendon, Montezuma, Chattanooga, Neptune, Carthagena, and Tama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 700 PM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4073 8446 4046 8446 4035 8480 4073 8480
TIME...MOT...LOC 1717Z 226DEG 41KT 4075 8490 4033 8495

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hatzos

The radar

The Northern Indiana radar (KIWX), 133 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

24 hail, 8 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
April 17, 12:53 PM EST to 12:55 PM EST
Where
Mercer County, 1.48 mi NNW of St Wendelin
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.440, -84.690

A peaked metal roof was blown off of a hog building.

Thunderstorm Wind, Mercer

When
April 17, 1:00 PM EST to 1:02 PM EST
Where
Mercer County, 1.74 mi NE of Philothea
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
40.470, -84.630

A box truck was blown over.

Thunderstorm Wind, Auglaize

When
April 17, 1:07 PM EST to 1:08 PM EST
Where
Auglaize County, 0.87 mi NW of St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.540, -84.390

Several large tree limbs were downed.

Hail, Miami

When
April 17, 2:30 PM EST to 2:32 PM EST
Where
Miami County, 1.06 mi W of Piqua
Measured
1 in hail
Reported by
Public
Coordinates
40.150, -84.250

Thunderstorm Wind, Hardin

When
April 17, 2:38 PM EST to 2:39 PM EST
Where
Hardin County, 1.57 mi W of Pfeiffer
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.620, -83.530

A tree was downed near the intersection of County Road 144 and Township Road 199.

Tornado, Champaign

When
April 17, 3:21 PM EST to 3:25 PM EST
Where
Champaign County, 2.93 mi S of Cable to 2.43 mi SW of Fountain Park
Rating
EF0
Path length
3 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
40.128, -83.633

The tornado began approximately 6 miles east of Urbana, Ohio north of US Highway 36 with the first visible sign of damage along Mutual Union Road. Minor roof damage was observed at one residence with nearly all trees in the surrounding location remaining intact. As the tornado continued northeast, outbuilding damage was observed on Yocom Road. The most concentrated area of damage occurred on Perry Road where multiple trees were uprooted and several outbuildings were damaged. The final location of damage was found on North Parkview Road where minor roof and tree damage was observed. The tornado likely dissipated east of this point.

Hail, Franklin

When
April 17, 4:05 PM EST to 4:07 PM EST
Where
Franklin County, 1.59 mi E of Dublin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.100, -83.090

Thunderstorm Wind, Franklin

When
April 17, 4:05 PM EST to 4:06 PM EST
Where
Franklin County, 0.53 mi W of (Osu)oh St Univ Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.080, -83.080

Hail, Franklin

When
April 17, 4:08 PM EST to 4:10 PM EST
Where
Franklin County, 1.26 mi WNW of (Osu)oh St Univ Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.090, -83.090

Hail, Franklin

When
April 17, 4:15 PM EST to 4:17 PM EST
Where
Franklin County, Westerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.120, -82.920

Thunderstorm Wind, Franklin

When
April 17, 4:16 PM EST to 4:18 PM EST
Where
Franklin County, 0.87 mi NW of Westerville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
40.130, -82.930

Several large tree limbs were downed.

Thunderstorm Wind, Delaware

When
April 17, 4:25 PM EST to 4:26 PM EST
Where
Delaware County, 1.74 mi SE of Harlem
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.130, -82.810

Multiple shingles were blown off of a residential roof.

Tornado, Delaware

When
April 17, 4:26 PM EST to 4:28 PM EST
Where
Delaware County, 1.64 mi SE of Harlem to 2.22 mi ESE of Harlem
Rating
EF1
Path length
0.9 mi
Path width
100 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
40.132, -82.810

The tornado quickly developed and likely reached the maximum intensity near the intersection of Fancher Road and State Route 605 South causing damage to a residence on the south side of Fancher Road. Multiple homes on the south side of Fancher Road had damage including blown out windows, garage door failures, and moderate roof material loss.

The tornado weakened as it crossed Fancher Road near Hatch Road and Kean Road, causing damage to trees in the area. The last known damage was found north of Fancher Road where an outbuilding lost most of its metal panels.

Hail, Franklin

When
April 17, 4:29 PM EST to 4:31 PM EST
Where
Franklin County, 1.48 mi SSW of Columbus
Measured
1 in hail
Reported by
Public
Coordinates
40.010, -83.010

Hail, Franklin

When
April 17, 4:30 PM EST to 4:32 PM EST
Where
Franklin County, 2.23 mi ENE of Grandview Hgts
Measured
0.88 in hail
Reported by
Public
Coordinates
39.990, -82.990

Hail, Franklin

When
April 17, 4:30 PM EST to 4:32 PM EST
Where
Franklin County, 0.69 mi S of Homedale
Measured
1 in hail
Reported by
Public
Coordinates
40.060, -83.020

Hail, Licking

When
April 17, 4:30 PM EST to 4:32 PM EST
Where
Licking County, 0.53 mi W of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
40.150, -82.690

Hail, Franklin

When
April 17, 4:35 PM EST to 4:37 PM EST
Where
Franklin County, 0.87 mi SE of (Cmh)port Columbus A
Measured
1 in hail
Reported by
Public
Coordinates
39.990, -82.870

Hail, Franklin

When
April 17, 4:37 PM EST to 4:39 PM EST
Where
Franklin County, 0.69 mi S of (Cmh)port Columbus A
Measured
1 in hail
Reported by
ASOS
Coordinates
39.990, -82.880

Hail, Franklin

When
April 17, 4:37 PM EST to 4:39 PM EST
Where
Franklin County, 0.53 mi W of Gahanna
Measured
1 in hail
Reported by
Public
Coordinates
40.020, -82.880

Hail, Franklin

When
April 17, 4:37 PM EST to 4:39 PM EST
Where
Franklin County, 2.14 mi SSW of Gould Park
Measured
1 in hail
Reported by
Public
Coordinates
40.040, -82.910

Hail, Pickaway

When
April 17, 4:52 PM EST to 4:54 PM EST
Where
Pickaway County, 2.96 mi NNW of Five Pts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.710, -83.200

Hail, Fairfield

When
April 17, 5:00 PM EST to 5:02 PM EST
Where
Fairfield County, 0.87 mi NW of Lithopolis
Measured
1 in hail
Reported by
Public
Coordinates
39.810, -82.810

Hail, Pickaway

When
April 17, 5:05 PM EST to 5:07 PM EST
Where
Pickaway County, 1.06 mi E of Robtown
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
39.720, -83.050

Hail, Pickaway

When
April 17, 5:10 PM EST to 5:12 PM EST
Where
Pickaway County, 0.53 mi W of South Bloomfield
Measured
1 in hail
Reported by
Public
Coordinates
39.720, -82.990

Hail, Pickaway

When
April 17, 5:11 PM EST to 5:13 PM EST
Where
Pickaway County, 0.53 mi W of Ashville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.720, -82.960

Hail, Pickaway

When
April 17, 5:17 PM EST to 5:19 PM EST
Where
Pickaway County, Darbyville
Measured
1.25 in hail
Reported by
Public
Coordinates
39.700, -83.120

Hail, Fairfield

When
April 17, 5:40 PM EST to 5:42 PM EST
Where
Fairfield County, 0.69 mi S of Lancaster
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.710, -82.600

Hail, Pickaway

When
April 17, 5:40 PM EST to 5:42 PM EST
Where
Pickaway County, 2.81 mi S of Fox
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.590, -83.030

Hail, Fairfield

When
April 17, 5:46 PM EST to 5:48 PM EST
Where
Fairfield County, 1.27 mi ESE of Lancaster
Measured
1 in hail
Reported by
Public
Coordinates
39.710, -82.580

Hail, Pickaway

When
April 17, 5:52 PM EST to 5:54 PM EST
Where
Pickaway County, 0.53 mi E of Circleville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.600, -82.940

Hail, Pickaway

When
April 17, 5:58 PM EST to 6:00 PM EST
Where
Pickaway County, 3.73 mi E of Circleville
Measured
1.5 in hail
Reported by
Public
Coordinates
39.600, -82.880

Hail, Ross

When
April 17, 6:06 PM EST to 6:08 PM EST
Where
Ross County, 0.54 mi E of Vigo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.250, -82.790

Thunderstorm Wind, Hocking

When
April 17, 6:42 PM EST to 6:43 PM EST
Where
Hocking County, 2.24 mi WSW of Union Furnace
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
39.460, -82.410

Multiple trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyThe tornado archive for Ohio, 2024Warnings in Ohio, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163793, 1163792, 1163805, 1163747, 1163797, 1163775, 1163748, 1163794, 1163749, 1163750, 1163807, 1163801, 1163900, 1163756, 1163751, 1163752, 1163753, 1163755, 1163757, 1163758, 1163759, 1163760, 1163761, 1163762, 1163764, 1163763, 1163765, 1163766, 1163767, 1163768, 1163769, 1163770, 1163771, 1163806.